Alert archive / Illinois / Flash Flood Warnings in 2013
Flash Flood Warning 24, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at May 28, 2013, 7:44 PM CDT for Mercer County, Illinois; Louisa County, Iowa. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2013, 7:44 PM CDT (00:44 UTC)
- Expired
- May 29, 2013, 4:30 AM CDT
- In force
- 9 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Louisa County, IA, Mercer County, IL
The radar
The Quad Cities radar (KDVN), 64 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3105 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
711
WGUS53 KDVN 290044
FFWDVN
IAC115-ILC131-290930-
/O.NEW.KDVN.FF.W.0024.130529T0044Z-130529T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
744 PM CDT TUE MAY 28 2013
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MERCER COUNTY IN NORTHWEST ILLINOIS...
THIS INCLUDES THE CITY OF ALEDO...
LOUISA COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITIES OF...WAPELLO...COLUMBUS JUNCTION...
* UNTIL 430 AM CDT WEDNESDAY
* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS APPROACHING THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHALE
CITY...SHERRARD...REYNOLDS...MILLERSBURG...MATHERVILLE...MANNON...
HAMLET...ELIZA...CABLE...BODEN...LETTS...GRANDVIEW...COTTER AND
COLUMBUS CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR INDICATED THAT OVER AN INCH OF RAIN HAS ALREADY FALLEN
OVER THE PAST HOUR AN A HALF OVER PORTIONS OF THESE COUNTIES.
ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED OVERNIGHT AS
ADDITIONAL HEAVY RAIN PRODUCING THUNDERSTORMS MOVE ACROSS THE WARNED
AREA OUT OF NORTHERN MISSOURI AND SOUTHERN IOWA. SOILS ARE ALREADY
SATURATED AND CAN NOT TAKE ANYMORE RAINFALL. THUS SIGNIFICANT AND
LIFE THREATENING FLASH FLOODING MAY BE POSSIBLE BY LATE TONIGHT IF 2
INCHES OR MORE OF ADDITIONAL RAINFALL DOES INDEED FALL.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLOODING OF FLOOD-PRONE
AND LOW LYING AREAS. MOVE IMMEDIATELY FROM THESE AREAS TO HIGHER
GROUND.
FLASH FLOODING MEANS WATER WILL RISE RAPIDLY TO LEVELS CAUSING A
THREAT TO LIFE AND PROPERTY. TAKE IMMEDIATE PRECAUTIONS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLASH FLOODING IS LIKELY ON INDIAN...OTTER...POPE... AND NORTH
HENDERSON CREEKS. ALSO FLASH FLOODING CAN BE EXPECTED ALONG THE
EDWARDS RIVER.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
&&
LAT...LON 4142 9148 4142 9137 4134 9136 4132 9044
4106 9044 4108 9137 4116 9137 4117 9148
$$
HLADIK2 follow-up statements
040
WGUS73 KDVN 290219
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
919 PM CDT TUE MAY 28 2013
IAC115-ILC131-290930-
/O.CON.KDVN.FF.W.0024.000000T0000Z-130529T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOUISA IA-MERCER IL-
919 PM CDT TUE MAY 28 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT WEDNESDAY
FOR MERCER AND LOUISA COUNTIES...
AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHERRARD...
MATHERVILLE...HAMLET...ELIZA...CABLE...BODEN...LETTS...GRANDVIEW...
COTTER...COLUMBUS JUNCTION AND COLUMBUS CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AROUND 1 INCH IS EXPECTED.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING
FARMLAND IS LIKELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST IOWA AND NORTHEAST MISSOURI.
&&
LAT...LON 4142 9148 4142 9137 4134 9136 4132 9044
4106 9044 4108 9137 4116 9137 4117 9148
$$
WOLF089
WGUS73 KDVN 290925
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
425 AM CDT WED MAY 29 2013
IAC115-ILC131-290932-
/O.EXP.KDVN.FF.W.0024.000000T0000Z-130529T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOUISA IA-MERCER IL-
425 AM CDT WED MAY 29 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 AM CDT FOR MERCER AND
LOUISA COUNTIES...
THE THUNDERSTORMS HAVE MOVED OUT OF THE AREA ENDING THE THREAT OF
FLASH FLOODING.
LAT...LON 4142 9148 4142 9137 4134 9136 4132 9044
4106 9044 4108 9137 4116 9137 4117 9148
$$
DLFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 28, 6:45 PM CDT, 59 minutes earlier.
Area forecast discussion, May 28, 6:45 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
645 PM CDT TUE MAY 28 2013
.SYNOPSIS...
ISSUED AT 245 PM CDT TUE MAY 28 2013
CONVECTION DEVELOPING ALONG WELL DEFINED BOUNDARY ON VISIBLE SATL
FROM NEAR KCID-KCNC LINE AS SHORTWAVE/MCV APPROACHES FROM KS.
SFC BOUNDARY POSITIONED VICINITY OF NORTHEAST IA AND SOUTH OF THE
FRONT IT IS VERY MOIST AND UNSTABLE... WITH TEMPS AROUND 80F/L80S
AND DEWPTS NEAR 70F.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 245 PM CDT TUE MAY 28 2013
SCATTERED TO WIDESPREAD SHOWERS AND STORMS FOR LATE THIS AFTN
THROUGH EVE ESPECIALLY OVER THE SOUTHEAST 1/2-2/3 OF CWA WITH
PASSAGE OF SHORTWAVE/MCV. MODERATE TO HIGH INSTABILITY AND
SUFFICIENT 0-6KM SHEAR SUPPORTS RISK OF SEVERE WITH DAMAGING
WINDS AND LARGE HAIL MAIN THREATS...THOUGH A TORNADO CANNOT BE
RULED OUT ESPECIALLY WITH ANY BOUNDARY OR STORM SCALE INTERACTION.
OVERNIGHT PCPN COVERAGE LIKELY TO WANE WITH EXITING SHORTWAVE
AND BRIEF MID LEVEL RIDGING... BUT STILL CHC WITH ELEVATED
WARM...MOIST ADVECTION WITH LOW LEVEL JET ESPECIALLY FUTHER WEST
INTO CENTRAL/WESTERN IA AS IT LOOKS ATTIM. VERY HIGH MOISTURE
CONTENT AND SATURATED GROUND COUPLED WITH POTENTIAL FOR TRAINING
SUPPORTIVE OF FLASH FLOOD RISK POSSIBLY ENHANCED AND HAVE EXTENDED
THE FLASH FLOOD WATCH UNTIL 12Z WED.
ON WED...CHCS FOR SHOWERS AND STORMS ESPECIALLY NORTH/WEST
SECTIONS WITH JET AND SUGGESTION OF FRONTAL ZONE IN VICINITY. 12Z
ECMWF VERY AGGRESSIVE WITH QPF UP TO AN INCH OVER PORTIONS OF
EASTERN IA... BUT APPEARS TO BE CONVECTIVE FEEDBACK AS IT ENHANCES
VORTICITY MAXIMUM FROM CONVECTION OVER SOUTHERN PLAINS.
AS FOR TEMPS... LOWS MAINLY IN THE 60S AND HIGHS WED 78F-85F.
POSSIBLY COOLER NORTH IF MORE CONVECTION AND BOUNDARY NEARBY.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 245 PM CDT TUE MAY 28 2013
THE ACTIVE WX PATTERN THAT THE AREA IS CURRENTLY IN WILL CONTINUE
THROUGH AT LEAST THE END OF THE WEEK. SATELLITE HAS NUMEROUS SYSTEMS
FROM THE WEST COAST BACK TO THE INTERNATIONAL DATE LINE THAT COULD
PASS OVER OR NEAR THE AREA.
MESOSCALE AND OTHER NONLINEAR PROCESSES ARE DRIVING THE SENSIBLE WX.
AS SUCH WHERE ORGANIZED CONVECTION OCCURS ONE DAY STRONGLY
INFLUENCES DEVELOPMENT THE FOLLOWING DAY. THERE WILL BE PERIODS OF
DRY WX OVER THE NEXT SEVEN DAYS.
THE KEY TO WED EVENING IS WHERE DOES THE DIURNAL CONVECTION DEVELOP
WED AFTERNOON. THE BETTER LLJ IS WEST OF THE CWFA SO THE MORE
ORGANIZED CONVECTION SHOULD BE LOCATED THERE. HOWEVER...MCS/LIFT
TOOLS SUGGEST SOME DIURNAL CONVECTION OVER THE AREA. BY SUNRISE
THURSDAY THE LLJ HAS VEERED SLIGHTLY TOWARD THE AREA SO SOME TYPE OF
ORGANIZED CONVECTION SHOULD BE CLOSE TO THE AREA.
ON THURSDAY THE MCS AND LIFT TOOLS INDICATE ONE OR MORE LINEAR MCS
EVENTS SHOULD MOVE ACROSS THE AREA. BOUNDARIES LEFT OVER FROM THE
MORNING CONVECTION WILL DICTATE WHERE CONVECTION DEVELOPS THURS
AFTERNOON. GIVEN THE PROJECTED PWATS HEAVY RAIN IS A CONCERN WITH
THE MCS EVENTS...ESPECIALLY IF STORMS MOVE OVER THE SAME AREAS.
THE AFTERNOON MCS SHOULD CLEAR THE CWFA THURSDAY EVENING RESULTING
IN MORE SCATTERED CONVECTION LATE THURSDAY NIGHT. HOWEVER...THE MCS
AND LIFT TOOLS INDICATE ANOTHER MCS WILL MOVE ACROSS THE AREA ON
FRIDAY PRODUCING MORE LOCALLY HEAVY RAINFALL. BOUNDARIES LEFT OVER
FROM THIS CONVECTION WILL THEN DRIVE ANY NEW CONVECTION FRIDAY
AFTERNOON.
PRELIMINARY DATA SUGGESTS RAINFALL TOTALS FROM WED NIGHT THROUGH
FRIDAY NIGHT COULD BE AN ADDITIONAL 2 TO 3 INCHES. GIVEN THE
MOISTURE RICH ATMOSPHERE...THESE AMOUNTS COULD BE LOW OR HIGH
DEPENDING UPON HOW THE ORGANIZED CONVECTION EVOLVES EACH DAY.
FRIDAY NIGHT ON...
MODEL CONSENSUS HAS CHC/LIKELY POPS FRI NIGHT AS THE MOST RECENT MCS
EXITS THE AREA. ONCE THIS MCS EXITS THE AREA THE HEAVY RAIN THREAT
SHOULD DIMINISH CONSIDERABLY.
THE MODEL CONSENSUS HAS MAINLY CHC POPS ON SATURDAY. THE HIGHER
PWATS WILL BE EAST OF THE AREA SO RAINFALL AMOUNTS SHOULD BE
LIGHTER. FOR SATURDAY NIGHT/SUNDAY THE MODEL CONSENSUS HAS SCHC/CHC
POPS FOR THE UPPER LOW ROTATING ACROSS THE AREA.
THE CURRENT MODEL CONSENSUS HAS DRY CONDITIONS SUNDAY NIGHT THROUGH
TUESDAY AS HIGH PRESSURE MOVES THROUGH THE AREA. THE DRY CONDITIONS
SUNDAY NIGHT SEEM REASONABLE. HOWEVER...ALL MODELS SHOW RETURN FLOW
DEVELOPING FROM MONDAY ON WHICH COULD PRODUCE RAIN IF SUFFICIENT
MOISTURE/INSTABILITY IS PRESENT.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 637 PM CDT TUE MAY 28 2013
A NEARLY STALLED BOUNDARY IS INTERACTING WITH UPPER DISTURBANCES
AND WILL CONTINUE TO PRODUCE AREAS OF THUNDERSTORMS AND SHOWERS
THE NEXT 24 TO 36 HOURS. SKIES WILL TEND TO BE PARTLY TO MOSTLY
CLOUDY WITH CEILINGS MAINLY 3-5+K AGL. CEILINGS AND VISIBILITIES
WILL BE MVFR TO IFR AT TIMES IN THE SHOWERS AND STORMS. MOST
TERMINALS WILL BE AT THE HIGHEST RISK OF STORMS THROUGH 08Z.
THEN...ANOTHER ROUND OF STORMS MAY REDEVELOP AFTER NOON TOMORROW.
WINDS WILL TEND TO BE OUT OF THE SOUTH TO SOUTHWEST AT 5 TO 10 KTS
EXCEPT MUCH HIGHER TO 40 KTS OR MORE IN THE STRONGER STORMS.
NICHOLS
&&
.HYDROLOGY...
ISSUED AT 245 PM CDT TUE MAY 28 2013
HEAVY RAINFALL AMOUNTS IN THE RANGE OF 2 TO 6 INCHES FELL OVER THE
MEMORIAL DAY WEEKEND MAINLY SOUTHWEST OF DUBUQUE TO STERLING ROCK
FALLS LINE. THIS HAS LED TO SIGNIFICANT RISES AND FLOODING ON
TRIBUTARY RIVERS IN EASTERN IOWA AND WEST CENTRAL ILLINOIS.
FLOODING IS ALSO OCCURRING ON THE MISSISSIPPI RIVER SOUTH OF
MUSCATINE. HIGH LEVELS OF MOISTURE WILL CONTINUE THREAT OF VERY
HEAVY RAINFALL WITH THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT.
ANY HEAVY RAIN MAY LEAD TO FLASH FLOODING DUE TO THE SATURATED
GROUND.
THE THREAT OF HEAVY RAIN WILL CONTINUE THROUGH END OF THE WEEK AS
LITTLE CHANGE IS EXPECTED WITH THE OVERALL WEATHER PATTERN. AT THIS
TIME...IT APPEARS THAT THE NEXT ENHANCED RISK FOR HEAVY RAIN WILL BE
THURSDAY.
MODERATE TO MAJOR FLOODING IS POSSIBLE ON MANY AREA RIVERS OVER THE
NEXT WEEK. THE MAGNITUDE AND DURATION OF RIVER FLOODING WILL OF
COURSE BE DEPENDENT ON HOW MUCH ADDITIONAL RAINFALL OCCURS OVER THE
NEXT SEVERAL DAYS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CEDAR-CLINTON-
DES MOINES-HENRY IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LEE-
LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BUREAU-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CLARK-SCOTLAND.
&&
SYNOPSIS...05
SHORT TERM...05
LONG TERM...08
AVIATION...NICHOLS
HYDROLOGY...05/SHEETSHazardous weather outlook, May 28, 3:32 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 332 PM CDT TUE MAY 28 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-292045- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 332 PM CDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY MORNING FOR MUCH OF THE OUTLOOK AREA SOUTH OF HIGHWAY 30. THUNDERSTORMS WILL REDEVELOP BY LATE AFTERNOON AND CONTINUE OVERNIGHT. THE ENVIRONMENT WILL REMAIN FAVORABLE FOR LOCALLY HEAVY RAIN. IF STORMS BECOME ORGANIZED TONIGHT THEN THE FLASH FLOOD WATCH MAY BE EXTENDED THROUGH THE NIGHT. THUNDERSTORMS THAT OCCUR THIS AFTERNOON AND EVENING WILL ALSO HAVE A THREAT OF SEVERE WEATHER. THE STORM PREDICTION CENTER HAS PLACED MUCH OF THE AREA IN A SLIGHT RISK OF SEVERE STORMS WITH THE GREATEST POTENTIAL ALONG AND SOUTH OF INTERSTATE 80. LARGE HAIL AND DAMAGING THUNDERSTORMS WINDS ARE THE PRIMARY THREAT THIS AFTERNOON AND THIS EVENING. AN ISOLATED TORNADO IS ALSO POSSIBLE. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY THROUGH WEDNESDAY NIGHT...SCATTERED THUNDERSTORMS WILL BE POSSIBLE. THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL... ALTHOUGH AN ISOLATED SEVERE STORM WITH DAMAGING WIND AND LARGE HAIL CANNOT BE RULED OUT...ESPECIALLY OVER EAST CENTRAL IOWA. THURSDAY AND THURSDAY NIGHT...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. DAMAGING WIND AND LARGE HAIL WILL BE POSSIBLE...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. HEAVY RAIN AND FLASH FLOODING WILL ALSO BE POSSIBLE. THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SATURDAY NIGHT. AT THIS TIME...IT APPEARS THE PROBABILITY FOR SEVERE STORMS IS LOW. THERE WILL BE A CONTINUED POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING.
In the hours before
Special weather statement, May 28, 6:46 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 646 PM CDT TUE MAY 28 2013 ILZ009-015>017-024-290030- BUREAU-HENRY-MERCER-ROCK ISLAND-WHITESIDE- 646 PM CDT TUE MAY 28 2013 ...STRONG THUNDERSTORM WITH GUSTY WINDS AND SMALL HAIL... AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LYNN CENTER...OR 11 MILES WEST OF CAMBRIDGE...MOVING NORTHEAST AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... ANDOVER AROUND 650 PM CDT... CAMBRIDGE AROUND 655 PM CDT... GENESEO AROUND 710 PM CDT... ATKINSON AROUND 715 PM CDT... ANNAWAN AROUND 725 PM CDT... HOOPPOLE AROUND 730 PM CDT... ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 35 MPH AND HEAVY RAIN...ARE EXPECTED WITH THIS STORM. EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS. LAT...LON 4167 8983 4146 8961 4116 9040 4130 9052 TIME...MOT...LOC 2344Z 238DEG 32KT 4128 9036
Local storm report, May 28, 6:47 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
647 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 1 W MONMOUTH 40.91N 90.66W
05/28/2013 WARREN IL TRAINED SPOTTER
SEVERAL TREES DOWN. TIME ESTIMATED BY RADAR.
&&
HAASELocal storm report, May 28, 6:48 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
648 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST 1 W MONMOUTH 40.91N 90.66W
05/28/2013 E60 MPH WARREN IL TRAINED SPOTTER
TIME ESTIMATED BY RADAR.
&&
HAASESpecial weather statement, May 28, 7:27 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 727 PM CDT TUE MAY 28 2013 IAZ076>078-087-088-290130- HENRY-JEFFERSON-KEOKUK-LOUISA-WASHINGTON- 727 PM CDT TUE MAY 28 2013 ...STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL... AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PACKWOOD...OR 8 MILES NORTHWEST OF FAIRFIELD...MOVING EAST AT 40 MPH. * THE THUNDERSTORM WILL BE NEAR... RICHLAND AROUND 730 PM CDT... PLEASANT PLAIN AROUND 735 PM CDT... BRIGHTON AROUND 740 PM CDT... COPPOCK AROUND 750 PM CDT... WAYLAND AROUND 755 PM CDT... CRAWFORDSVILLE AND AINSWORTH AROUND 805 PM CDT... PENNY SIZE HAIL...WINDS GREATER THAN 35 MPH...AND HEAVY RAIN IS EXPECTED WITH THIS STORM. EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS. LAT...LON 4141 9140 4118 9129 4100 9209 4117 9217 TIME...MOT...LOC 0024Z 250DEG 33KT 4112 9201 MCCLURE
Local storm report, May 28, 7:31 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
731 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL W PLEASANT PLAIN 41.15N 91.86W
05/28/2013 M0.25 INCH JEFFERSON IA TRAINED SPOTTER
&&
DCLocal storm report, May 28, 7:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
734 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL PACKWOOD 41.13N 92.08W
05/28/2013 M0.75 INCH JEFFERSON IA TRAINED SPOTTER
PEA TO PENNY SIZE HAIL. ALSO NEAR ZERO VISIBILITY IN
TORRENTIAL RAIN.
&&
HAASEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:29 PM CDT | Flash Flood Warning | DVN | Bureau, Henry, Putnam | 9 hr |
| May 28, 8:34 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Henry, Mercer, Rock Island | 56 min |
| May 28, 9:31 PM CDT | Special Weather Statement | DVN | Rock Island | 44 min |
| May 28, 9:33 PM CDT | Special Weather Statement | DVN | Hancock, Henderson | 57 min |
| May 29, 4:50 AM CDT | Areal Flood Warning | DVN | Henderson, Warren | 6 hr |
| May 29, 3:18 PM CDT | Flash Flood Watch | DVN | Bureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more | 54 hr |
| May 28, 7:27 PM CDT | Special Weather Statement | DVN | Washington | 63 min |
| May 28, 7:39 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Jefferson, Keokuk, Louisa, Washington | 66 min |
| May 28, 8:50 PM CDT | River Flood Warning | DVN | Van Buren | 4 days |
| May 28, 8:50 PM CDT | River Flood Warning | DVN | Lee | 5 days |
| May 28, 9:07 PM CDT | Severe Thunderstorm Warning | DVN | Lee, Van Buren | 23 min |
| May 29, 4:45 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 45 min |
| May 29, 5:01 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Linn | 44 min |
| May 29, 5:25 PM CDT | Special Weather Statement | DVN | Benton, Buchanan | 50 min |
| May 29, 5:35 PM CDT | Severe Thunderstorm Warning | DVN | Delaware | 40 min |
| May 29, 6:07 PM CDT | Flash Flood Warning | DVN | Benton, Buchanan, Delaware, Iowa, Linn | 6 hr |
| May 29, 6:58 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Linn | 47 min |
Nearby
Flash Flood Warnings in Illinois, 2013Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.